Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Figures of merit for digital multistep pseudorandom numbers
HTML articles powered by AMS MathViewer

by Debra A. André, Gary L. Mullen and Harald Niederreiter PDF
Math. Comp. 54 (1990), 737-748 Request permission


The statistical independence properties of s successive digital multistep pseudorandom numbers are governed by the figure of merit ${\rho ^{(s)}}(f)$ which depends on s and the characteristic polynomial f of the recursion used in the generation procedure. We extend previous work for s = 2 and describe how to obtain large figures of merit for $s > 2$, thus arriving at digital multistep pseudorandom numbers with attractive statistical independence properties. Tables of figures of merit for $s = 3,4,5$ and degrees $\leq 32$ are included.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65C10
  • Retrieve articles in all journals with MSC: 65C10
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 54 (1990), 737-748
  • MSC: Primary 65C10
  • DOI:
  • MathSciNet review: 1011436